Banach Journal of Mathematical Analysis

Linear maps respecting unitary conjugation

B. V. Rajarama Bhat

Full-text: Open access

Abstract

We characterize linear maps on von Neumann algebras which leave every unital subalgebra invariant. We use this characterization to determine linear maps which respect unitary conjugation, answering a question of M. S. Moslehian.

Article information

Source
Banach J. Math. Anal. Volume 5, Number 2 (2011), 1-5.

Dates
First available in Project Euclid: 14 August 2011

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1313362996

Digital Object Identifier
doi:10.15352/bjma/1313362996

Mathematical Reviews number (MathSciNet)
MR2780863

Zentralblatt MATH identifier
1228.46056

Subjects
Primary: 46L10: General theory of von Neumann algebras
Secondary: 47A65: Structure theory

Keywords
von Neumann algebra unitary conjugation

Citation

Bhat , B. V. Rajarama. Linear maps respecting unitary conjugation. Banach J. Math. Anal. 5 (2011), no. 2, 1--5. doi:10.15352/bjma/1313362996. https://projecteuclid.org/euclid.bjma/1313362996


Export citation

References

  • A. Böttcher and I.M. Spitkovsky, A gentle guide to the basics of two projections theory, Linear Algebra Appl. 432 (2010), no. 6, 1412-1459.
  • P.A. Fillmore, Sums of operators with square zero, Acta Sci. Math. (Szeged) 28 (1967), 285–288.
  • P.R. Halmos, Two subspaces, Trans. Amer. Math. Soc. 144 (1969), 381-389.
  • K. Matsumoto, Selfadjoint operators as a real span of $5$ projections, Math. Japon. 29 (1984), no. 2, 291–294.